Alert archive / Kansas / Blizzard Watches in 2015
Blizzard Watch 1, NWS Dodge City, KS
NWS Dodge City, KS issued this blizzard watch at Dec 25, 2015, 8:59 PM CST for 14 counties in Kansas. It took effect at Dec 26, 2015, 9:00 PM CST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Dec 25, 2015, 8:59 PM CST (02:59 UTC)
- In effect from
- Dec 26, 2015, 9:00 PM CST
- Expired
- Dec 26, 2015, 2:58 PM CST
- In force
- Issued by
- NWS Dodge City, KS
Counties Clark County, KS, Finney County, KS, Ford County, KS, Grant County, KS, Gray County, KS, Hamilton County, KS, Haskell County, KS, Hodgeman County, KS, Kearny County, KS, Meade County, KS, Morton County, KS, Seward County, KS, Stanton County, KS, Stevens County, KS
The radar
The Dodge City radar (KDDC), 81 km from the middle of the area, began a volume at 03:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 3.0 hours before the alert went out and 88 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1146 m above ground
- 0-6 km bulk shear
- 88 kt
- 0-1 km storm-relative helicity
- 710 m²/s²
- 0-3 km storm-relative helicity
- 766 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
175 WWUS43 KDDC 260259 WSWDDC URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 859 PM CST FRI DEC 25 2015 KSZ074>078-084>087-261100- /O.CAN.KDDC.WS.A.0003.151227T0000Z-151228T1800Z/ /O.NEW.KDDC.BZ.A.0001.151227T0300Z-151228T1800Z/ STANTON-GRANT-HASKELL-GRAY-FORD-MORTON-STEVENS-SEWARD-MEADE- INCLUDING THE CITIES OF...JOHNSON CITY...ULYSSES...SUBLETTE... SATANTA...CIMARRON...MONTEZUMA...DODGE CITY...BUCKLIN...ELKHART... RICHFIELD...HUGOTON...MOSCOW...LIBERAL...KISMET...MEADE...FOWLER 859 PM CST FRI DEC 25 2015 ...BLIZZARD WATCH IN EFFECT FROM SATURDAY EVENING THROUGH MONDAY MORNING... THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A BLIZZARD WATCH...WHICH IS IN EFFECT FROM SATURDAY EVENING THROUGH MONDAY MORNING. THE WINTER STORM WATCH HAS BEEN REPLACED. * TIMING...SATURDAY EVENING THROUGH MONDAY. * SNOW AMOUNTS...IN EXCESS OF 6 INCHES LIKELY. AMOUNTS IN EXCESS OF 10 INCHES POSSIBLE. MUCH OF THE ACCUMULATION WILL BE IN DRIFTS IN EXCESS OF 5 FEET. * WINDS/VISIBILITY...NORTH 30 TO 40 MPH WITH GUSTS TO 55 MPH. VISIBILITY FREQUENTLY LESS THAN ONE QUARTER OF A MILE AND NEAR ZERO LIKELY AT TIMES. * IMPACTS...TRAVEL WILL BECOME EXTREMELY DANGEROUS AND WILL LIKELY BECOME IMPOSSIBLE. YOU MAY BECOME STRANDED IF YOU VENTURE OUT. && PRECAUTIONARY/PREPAREDNESS ACTIONS... A BLIZZARD WATCH MEANS THERE IS A POTENTIAL FOR FALLING AND/OR BLOWING SNOW WITH STRONG WINDS AND EXTREMELY POOR VISIBILITIES. THIS CAN LEAD TO WHITEOUT CONDITIONS AND MAKE TRAVEL VERY DANGEROUS IF NOT IMPOSSIBLE. && $$ KSZ088-261100- /O.CAN.KDDC.WS.A.0003.151227T0000Z-151229T0000Z/ /O.NEW.KDDC.BZ.A.0001.151227T0300Z-151228T1800Z/ CLARK- INCLUDING THE CITIES OF...ASHLAND...MINNEOLA 859 PM CST FRI DEC 25 2015 ...BLIZZARD WATCH IN EFFECT FROM SATURDAY EVENING THROUGH MONDAY MORNING... THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A BLIZZARD WATCH...WHICH IS IN EFFECT FROM SATURDAY EVENING THROUGH MONDAY MORNING. THE WINTER STORM WATCH HAS BEEN REPLACED. * TIMING...SATURDAY EVENING THROUGH MONDAY. * SNOW AMOUNTS...IN EXCESS OF 6 INCHES LIKELY. AMOUNTS IN EXCESS OF 10 INCHES POSSIBLE. MUCH OF THE ACCUMULATION WILL BE IN DRIFTS IN EXCESS OF 5 FEET. * WINDS/VISIBILITY...NORTH 30 TO 40 MPH WITH GUSTS TO 55 MPH. VISIBILITY FREQUENTLY LESS THAN ONE QUARTER OF A MILE AND NEAR ZERO LIKELY AT TIMES. * IMPACTS...TRAVEL WILL BECOME EXTREMELY DANGEROUS AND WILL LIKELY BECOME IMPOSSIBLE. YOU MAY BECOME STRANDED IF YOU VENTURE OUT. && PRECAUTIONARY/PREPAREDNESS ACTIONS... A BLIZZARD WATCH MEANS THERE IS A POTENTIAL FOR FALLING AND/OR BLOWING SNOW WITH STRONG WINDS AND EXTREMELY POOR VISIBILITIES. THIS CAN LEAD TO WHITEOUT CONDITIONS AND MAKE TRAVEL VERY DANGEROUS IF NOT IMPOSSIBLE. && $$ KSZ061>064-261100- /O.NEW.KDDC.BZ.A.0001.151227T0300Z-151228T1800Z/ HAMILTON-KEARNY-FINNEY-HODGEMAN- INCLUDING THE CITIES OF...SYRACUSE...LAKIN...DEERFIELD... GARDEN CITY...KALVESTA...JETMORE...HANSTON 859 PM CST FRI DEC 25 2015 /759 PM MST FRI DEC 25 2015/ ...BLIZZARD WATCH IN EFFECT FROM SATURDAY EVENING THROUGH MONDAY MORNING... THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A BLIZZARD WATCH...WHICH IS IN EFFECT FROM SATURDAY EVENING THROUGH MONDAY MORNING. THE WINTER STORM WATCH HAS BEEN REPLACED. * TIMING...SATURDAY EVENING THROUGH MONDAY. * SNOW AMOUNTS...IN EXCESS OF 6 INCHES LIKELY. AMOUNTS IN EXCESS OF 10 INCHES POSSIBLE. MUCH OF THE ACCUMULATION WILL BE IN DRIFTS IN EXCESS OF 5 FEET. * WINDS/VISIBILITY...NORTH 30 TO 40 MPH WITH GUSTS TO 55 MPH. VISIBILITY FREQUENTLY LESS THAN ONE QUARTER OF A MILE AND NEAR ZERO LIKELY AT TIMES. * IMPACTS...TRAVEL WILL BECOME EXTREMELY DANGEROUS AND WILL LIKELY BECOME IMPOSSIBLE. YOU MAY BECOME STRANDED IF YOU VENTURE OUT. && PRECAUTIONARY/PREPAREDNESS ACTIONS... A BLIZZARD WATCH MEANS THERE IS A POTENTIAL FOR FALLING AND/OR BLOWING SNOW WITH STRONG WINDS AND EXTREMELY POOR VISIBILITIES. THIS CAN LEAD TO WHITEOUT CONDITIONS AND MAKE TRAVEL VERY DANGEROUS IF NOT IMPOSSIBLE. && $$ KSZ066-079>081-089-090-261100- /O.CON.KDDC.WS.A.0003.151227T0000Z-151229T0000Z/ STAFFORD-EDWARDS-KIOWA-PRATT-COMANCHE-BARBER- INCLUDING THE CITIES OF...ST. JOHN...STAFFORD...HUDSON... KINSLEY...LEWIS...GREENSBURG...HAVILAND...PRATT...COLDWATER... PROTECTION...MEDICINE LODGE...KIOWA...SUN CITY 859 PM CST FRI DEC 25 2015 ...WINTER STORM WATCH REMAINS IN EFFECT FROM SATURDAY EVENING THROUGH MONDAY AFTERNOON... * TIMING...SATURDAY EVENING THROUGH MONDAY. * SNOW AND SLEET AMOUNTS...IN EXCESS OF 6 INCHES POSSIBLE * MAIN IMPACT...SNOW AND SLEET IS EXPECTED TO CAUSE SLICK ROADS AND MAKE FOR HAZARDOUS TRAVEL. * OTHER IMPACTS...STRONG NORTH WINDS AT 25 TO 35 MPH WITH GUSTS TO 45 MPH ARE EXPECTED TO REDUCE VISIBILITIES AND CAUSE BLOWING AND DRIFTING OF SNOW. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$
3 follow-up statements
229 WWUS43 KDDC 260936 WSWDDC URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 336 AM CST SAT DEC 26 2015 KSZ061>064-074>078-084>088-261815- /O.CON.KDDC.BZ.A.0001.151227T0300Z-151228T1800Z/ HAMILTON-KEARNY-FINNEY-HODGEMAN-STANTON-GRANT-HASKELL-GRAY-FORD- MORTON-STEVENS-SEWARD-MEADE-CLARK- INCLUDING THE CITIES OF...SYRACUSE...LAKIN...DEERFIELD... GARDEN CITY...KALVESTA...JETMORE...HANSTON...JOHNSON CITY... ULYSSES...SUBLETTE...SATANTA...CIMARRON...MONTEZUMA... DODGE CITY...BUCKLIN...ELKHART...RICHFIELD...HUGOTON...MOSCOW... LIBERAL...KISMET...MEADE...FOWLER...ASHLAND...MINNEOLA 336 AM CST SAT DEC 26 2015 /236 AM MST SAT DEC 26 2015/ ...BLIZZARD WATCH REMAINS IN EFFECT FROM THIS EVENING THROUGH MONDAY MORNING... * TIMING...SATURDAY EVENING THROUGH MONDAY. * SNOW AMOUNTS...IN EXCESS OF 6 INCHES LIKELY. MUCH OF THE ACCUMULATION WILL BE IN DRIFTS IN EXCESS OF 5 FEET. * WINDS/VISIBILITY...NORTH 30 TO 40 MPH WITH GUSTS TO 55 MPH. VISIBILITY FREQUENTLY LESS THAN ONE QUARTER OF A MILE AND NEAR ZERO LIKELY AT TIMES. * IMPACTS...TRAVEL WILL BECOME EXTREMELY DANGEROUS AND WILL LIKELY BECOME IMPOSSIBLE. YOU MAY BECOME STRANDED IF YOU VENTURE OUT. && PRECAUTIONARY/PREPAREDNESS ACTIONS... A BLIZZARD WATCH MEANS THERE IS A POTENTIAL FOR FALLING AND/OR BLOWING SNOW WITH STRONG WINDS AND EXTREMELY POOR VISIBILITIES. THIS CAN LEAD TO WHITEOUT CONDITIONS AND MAKE TRAVEL VERY DANGEROUS IF NOT IMPOSSIBLE. && $$ KSZ066-079>081-089-090-261815- /O.CON.KDDC.WS.A.0003.151227T0000Z-151229T0000Z/ STAFFORD-EDWARDS-KIOWA-PRATT-COMANCHE-BARBER- INCLUDING THE CITIES OF...ST. JOHN...STAFFORD...HUDSON... KINSLEY...LEWIS...GREENSBURG...HAVILAND...PRATT...COLDWATER... PROTECTION...MEDICINE LODGE...KIOWA...SUN CITY 336 AM CST SAT DEC 26 2015 ...WINTER STORM WATCH REMAINS IN EFFECT FROM THIS EVENING THROUGH MONDAY AFTERNOON... * TIMING...SATURDAY EVENING THROUGH MONDAY. * SNOW AND SLEET AMOUNTS...IN EXCESS OF 6 INCHES POSSIBLE. * MAIN IMPACT...SNOW AND SLEET IS EXPECTED TO CAUSE SLICK ROADS AND MAKE FOR HAZARDOUS TRAVEL. * OTHER IMPACTS...STRONG NORTH WINDS AT 25 TO 35 MPH WITH GUSTS TO 45 MPH ARE EXPECTED TO REDUCE VISIBILITIES AND CAUSE BLOWING AND DRIFTING OF SNOW. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ JF
784 WWUS43 KDDC 261728 WSWDDC URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 1128 AM CST SAT DEC 26 2015 KSZ061>064-074>078-084>088-270000- /O.CON.KDDC.BZ.A.0001.151227T0300Z-151228T1800Z/ HAMILTON-KEARNY-FINNEY-HODGEMAN-STANTON-GRANT-HASKELL-GRAY-FORD- MORTON-STEVENS-SEWARD-MEADE-CLARK- INCLUDING THE CITIES OF...SYRACUSE...LAKIN...DEERFIELD... GARDEN CITY...KALVESTA...JETMORE...HANSTON...JOHNSON CITY... ULYSSES...SUBLETTE...SATANTA...CIMARRON...MONTEZUMA... DODGE CITY...BUCKLIN...ELKHART...RICHFIELD...HUGOTON...MOSCOW... LIBERAL...KISMET...MEADE...FOWLER...ASHLAND...MINNEOLA 1128 AM CST SAT DEC 26 2015 /1028 AM MST SAT DEC 26 2015/ ...BLIZZARD WATCH REMAINS IN EFFECT FROM 9 PM CST /8 PM MST/ THIS EVENING THROUGH MONDAY MORNING... * TIMING...SATURDAY EVENING THROUGH MONDAY. * SNOW AMOUNTS...IN EXCESS OF 6 INCHES LIKELY. MUCH OF THE ACCUMULATION WILL BE IN DRIFTS IN EXCESS OF 5 FEET. * WINDS/VISIBILITY...NORTH 30 TO 40 MPH WITH GUSTS TO 55 MPH. VISIBILITY FREQUENTLY LESS THAN ONE QUARTER OF A MILE AND NEAR ZERO LIKELY AT TIMES. * IMPACTS...TRAVEL WILL BECOME EXTREMELY DANGEROUS AND WILL LIKELY BECOME IMPOSSIBLE. YOU MAY BECOME STRANDED IF YOU VENTURE OUT. && PRECAUTIONARY/PREPAREDNESS ACTIONS... A BLIZZARD WATCH MEANS THERE IS A POTENTIAL FOR FALLING AND/OR BLOWING SNOW WITH STRONG WINDS AND EXTREMELY POOR VISIBILITIES. THIS CAN LEAD TO WHITEOUT CONDITIONS AND MAKE TRAVEL VERY DANGEROUS IF NOT IMPOSSIBLE. && $$ KSZ066-079>081-089-090-270000- /O.CON.KDDC.WS.A.0003.151227T0000Z-151229T0000Z/ STAFFORD-EDWARDS-KIOWA-PRATT-COMANCHE-BARBER- INCLUDING THE CITIES OF...ST. JOHN...STAFFORD...HUDSON... KINSLEY...LEWIS...GREENSBURG...HAVILAND...PRATT...COLDWATER... PROTECTION...MEDICINE LODGE...KIOWA...SUN CITY 1128 AM CST SAT DEC 26 2015 ...WINTER STORM WATCH REMAINS IN EFFECT FROM 6 PM CST THIS EVENING THROUGH MONDAY AFTERNOON... * TIMING...SATURDAY EVENING THROUGH MONDAY. * SNOW AND SLEET AMOUNTS...IN EXCESS OF 6 INCHES POSSIBLE. * MAIN IMPACT...SNOW AND SLEET IS EXPECTED TO CAUSE SLICK ROADS AND MAKE FOR HAZARDOUS TRAVEL. * OTHER IMPACTS...STRONG NORTH WINDS AT 25 TO 35 MPH WITH GUSTS TO 45 MPH ARE EXPECTED TO REDUCE VISIBILITIES AND CAUSE BLOWING AND DRIFTING OF SNOW. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ 06
283 WWUS43 KDDC 262058 WSWDDC URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 258 PM CST SAT DEC 26 2015 KSZ074>078-084>088-270500- /O.UPG.KDDC.BZ.A.0001.151227T0300Z-151228T1800Z/ /O.NEW.KDDC.BZ.W.0001.151227T0400Z-151228T1800Z/ STANTON-GRANT-HASKELL-GRAY-FORD-MORTON-STEVENS-SEWARD-MEADE-CLARK- INCLUDING THE CITIES OF...JOHNSON CITY...ULYSSES...SUBLETTE... SATANTA...CIMARRON...MONTEZUMA...DODGE CITY...BUCKLIN...ELKHART... RICHFIELD...HUGOTON...MOSCOW...LIBERAL...KISMET...MEADE... FOWLER...ASHLAND...MINNEOLA 258 PM CST SAT DEC 26 2015 ...BLIZZARD WARNING IN EFFECT FROM 10 PM THIS EVENING TO NOON CST MONDAY... THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A BLIZZARD WARNING...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO NOON CST MONDAY. THE BLIZZARD WATCH IS NO LONGER IN EFFECT. * TIMING...SATURDAY EVENING THROUGH MONDAY. * SNOW AMOUNTS...4 TO 7 INCHES LIKELY. MUCH OF THE ACCUMULATION MAY BE IN DRIFTS IN EXCESS OF 3 TO 5 FEET. * WINDS/VISIBILITY...NORTH 30 TO 40 MPH WITH GUSTS TO 50 MPH. VISIBILITY FREQUENTLY LESS THAN ONE QUARTER OF A MILE AND NEAR ZERO LIKELY AT TIMES. * IMPACTS...TRAVEL WILL BECOME EXTREMELY DANGEROUS AND WILL LIKELY BECOME IMPOSSIBLE. YOU MAY BECOME STRANDED IF YOU VENTURE OUT. && A BLIZZARD WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. FALLING AND BLOWING SNOW WITH STRONG WINDS AND POOR VISIBILITIES ARE LIKELY. THIS WILL LEAD TO WHITEOUT CONDITIONS...MAKING TRAVEL EXTREMELY DANGEROUS. DO NOT TRAVEL. IF YOU MUST TRAVEL...HAVE A WINTER SURVIVAL KIT WITH YOU. IF YOU GET STRANDED...STAY WITH YOUR VEHICLE. && $$ KSZ080-089-270500- /O.UPG.KDDC.WS.A.0003.151227T0000Z-151229T0000Z/ /O.NEW.KDDC.BZ.W.0001.151227T0400Z-151228T1800Z/ KIOWA-COMANCHE- INCLUDING THE CITIES OF...GREENSBURG...HAVILAND...COLDWATER... PROTECTION 258 PM CST SAT DEC 26 2015 ...BLIZZARD WARNING IN EFFECT FROM 10 PM THIS EVENING TO NOON CST MONDAY... THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A BLIZZARD WARNING...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO NOON CST MONDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. * TIMING...SATURDAY EVENING THROUGH MONDAY. * SNOW AMOUNTS...IN EXCESS OF 6 INCHES LIKELY ALONG WITH 3 TO 5 FEET DRIFTS POSSIBLE. * WINDS/VISIBILITY...NORTH 30 TO 40 MPH WITH GUSTS TO 50 MPH. VISIBILITY FREQUENTLY LESS THAN ONE QUARTER OF A MILE AND NEAR ZERO LIKELY AT TIMES. * MAIN IMPACT...SNOW IS EXPECTED TO CAUSE SLICK ROADS AND MAKE FOR HAZARDOUS TRAVEL. * OTHER IMPACTS...STRONG NORTH WINDS AT 30 TO 40 MPH WITH GUSTS TO 50 MPH ARE EXPECTED TO REDUCE VISIBILITIES AND CAUSE BLOWING AND DRIFTING OF SNOW. PRECAUTIONARY/PREPAREDNESS ACTIONS... A BLIZZARD WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. FALLING AND BLOWING SNOW WITH STRONG WINDS AND POOR VISIBILITIES ARE LIKELY. THIS WILL LEAD TO WHITEOUT CONDITIONS...MAKING TRAVEL EXTREMELY DANGEROUS. DO NOT TRAVEL. IF YOU MUST TRAVEL...HAVE A WINTER SURVIVAL KIT WITH YOU. IF YOU GET STRANDED...STAY WITH YOUR VEHICLE. && $$ KSZ081-090-270500- /O.UPG.KDDC.WS.A.0003.151227T0000Z-151229T0000Z/ /O.NEW.KDDC.WS.W.0005.151227T0400Z-151229T0000Z/ PRATT-BARBER- INCLUDING THE CITIES OF...PRATT...MEDICINE LODGE...KIOWA... SUN CITY 258 PM CST SAT DEC 26 2015 ...WINTER STORM WARNING IN EFFECT FROM 10 PM THIS EVENING TO 6 PM CST MONDAY... THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A WINTER STORM WARNING FOR SNOW AND SLEET...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 6 PM CST MONDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. * TIMING...SATURDAY EVENING THROUGH MONDAY. * SNOW AND SLEET AMOUNTS...IN EXCESS OF 6 INCHES LIKELY. * MAIN IMPACT...SNOW AND SLEET IS EXPECTED TO CAUSE SLICK ROADS AND MAKE FOR HAZARDOUS TRAVEL. * OTHER IMPACTS...STRONG NORTH WINDS AT 25 TO 35 MPH WITH GUSTS TO 45 MPH ARE EXPECTED TO REDUCE VISIBILITIES AND CAUSE BLOWING AND DRIFTING OF SNOW. A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW AND SLEET ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. && $$ KSZ066-079-270500- /O.UPG.KDDC.WS.A.0003.151227T0000Z-151229T0000Z/ /O.NEW.KDDC.WS.W.0005.151228T0000Z-151229T0000Z/ STAFFORD-EDWARDS- INCLUDING THE CITIES OF...ST. JOHN...STAFFORD...HUDSON... KINSLEY...LEWIS 258 PM CST SAT DEC 26 2015 ...WINTER STORM WARNING IN EFFECT FROM 6 PM SUNDAY TO 6 PM CST MONDAY... THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A WINTER STORM WARNING FOR SNOW...WHICH IS IN EFFECT FROM 6 PM SUNDAY TO 6 PM CST MONDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. * TIMING...SATURDAY EVENING THROUGH MONDAY. * SNOW AMOUNTS...IN EXCESS OF 6 INCHES LIKELY. * MAIN IMPACT...SNOW ALONG WITH BLOWING AND DRIFTING SNOW ARE EXPECTED TO CAUSE SLICK ROADS AND MAKE FOR HAZARDOUS TRAVEL. * OTHER IMPACTS...STRONG NORTH WINDS AT 25 TO 35 MPH WITH GUSTS TO 45 MPH ARE EXPECTED TO REDUCE VISIBILITIES AND CAUSE BLOWING AND DRIFTING OF SNOW. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT... FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$ KSZ046-065-270500- /O.NEW.KDDC.WS.W.0005.151228T0000Z-151229T0000Z/ RUSH-PAWNEE- INCLUDING THE CITIES OF...LA CROSSE...RUSH CENTER...LARNED... BURDETT 258 PM CST SAT DEC 26 2015 ...WINTER STORM WARNING IN EFFECT FROM 6 PM SUNDAY TO 6 PM CST MONDAY... THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A WINTER STORM WARNING FOR SNOW...WHICH IS IN EFFECT FROM 6 PM SUNDAY TO 6 PM CST MONDAY. * TIMING...MAINLY AFTER 6 PM SUNDAY INTO 6 PM MONDAY * SNOW AMOUNTS...IN EXCESS OF 6 INCHES LIKELY. * MAIN IMPACT...SNOW ALONG WITH BLOWING AND DRIFTING SNOW ARE EXPECTED TO CAUSE SLICK ROADS AND MAKE FOR HAZARDOUS TRAVEL. * OTHER IMPACTS...STRONG NORTH WINDS AT 25 TO 35 MPH WITH GUSTS TO 45 MPH ARE EXPECTED TO REDUCE VISIBILITIES AND CAUSE BLOWING AND DRIFTING OF SNOW. A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT... FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$ KSZ061>064-270500- /O.UPG.KDDC.BZ.A.0001.151227T0300Z-151228T1800Z/ /O.NEW.KDDC.WW.Y.0012.151227T0400Z-151228T1800Z/ HAMILTON-KEARNY-FINNEY-HODGEMAN- INCLUDING THE CITIES OF...SYRACUSE...LAKIN...DEERFIELD... GARDEN CITY...KALVESTA...JETMORE...HANSTON 258 PM CST SAT DEC 26 2015 /158 PM MST SAT DEC 26 2015/ ...WINTER WEATHER ADVISORY IN EFFECT FROM 10 PM CST /9 PM MST/ THIS EVENING TO NOON CST /11 AM MST/ MONDAY... THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW...WHICH IS IN EFFECT FROM 10 PM CST /9 PM MST/ THIS EVENING TO NOON CST /11 AM MST/ MONDAY. THE BLIZZARD WATCH IS NO LONGER IN EFFECT. * TIMING...SATURDAY EVENING THROUGH MONDAY. * SNOW AMOUNTS...FROM 2 TO 4 INCHES LIKELY. * WINDS/VISIBILITY...NORTH 25 TO 35 MPH WITH GUSTS TO 45 MPH. VISIBILITY FREQUENTLY LESS THAN ONE QUARTER OF A MILE AT TIMES. * IMPACTS...TRAVEL WILL BECOME EXTREMELY DANGEROUS WITH BLOWING AND DRIFTING SNOW. && A WINTER WEATHER ADVISORY FOR BLOWING SNOW MEANS THAT VISIBILITIES WILL BE LIMITED DUE TO STRONG WINDS BLOWING SNOW AROUND. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS. && $$ 06
What forecasters said that day
The local office's own words before this blizzard watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this blizzard watch went out at Dec 25, 6:09 PM CST, 2 hours 50 minutes earlier.
Area forecast discussion, Dec 25, 6:09 PM CST, 2 hours 50 minutes before
AREA FORECAST DISCUSSION National Weather Service Dodge City KS 609 PM CST FRI DEC 25 2015 ...Updated Aviation Section... .SHORT TERM...(THIS EVENING THROUGH Saturday) ISSUED AT 1247 PM CST FRI DEC 25 2015 Short range models are in fair agreement indicating an amplified upper level trough of low pressure closing off as it digs deep into the Desert Southwest tonight setting up an increasingly difluent southwest flow aloft across the Western High Plains. Meanwhile, a strong attendant cold front will push southeast across western Kansas early Saturday morning allowing a cold arctic air mass to surge southward into western Kansas. Although the flow aloft will remain relatively strong with a +110kt jet climbing northeast across western Kansas, the bulk of the upper level system will remain well off to our southwest through late Saturday afternoon limiting precip chances across western Kansas. Still, enough forcing will be present with the frontal boundary to support isolated areas of light precip across central and portions of west central Kansas as the boundary pushes into deeper moisture. The precip could be a mixture of rain/drizzle in south central Kansas to freezing drizzle or snow flurries in west central Kansas. Well below freezing temperatures are likely across west central and much of southwest Kansas tonight as a strong cold front begins to push through the area late tonight. Arctic air will surge southward dropping H85 temperatures below 0C near and along the Colorado border toward daybreak with near 5C still across south central Kansas ahead of the advancing cold front. Look for lows down near 20F across west central and extreme southwest Kansas to the 30s(F) in south central Kansas. The surge of arctic air will result in high temperatures being observed early to mid morning Saturday with temperatures then likely falling during the afternoon. As a result, expect 20s(F) for highs in west central Kansas to the 30s(F) in south central Kansas. .LONG TERM...(Saturday NIGHT THROUGH Friday) ISSUED AT 330 PM CST FRI DEC 25 2015 Medium range models indicate the closed low beginning to edge eastward into west Texas during the day Sunday while the cold front plunges further south into north Texas. This will limit any snow chances to extreme southern portions of southwest and south central Kansas through Sunday night. The best chance for snow accumulation will come early Monday as the GFS/GEM/ECMWF agree showing the closed off upper level low, in conjunction with the H7 low, beginning to lift northeast across north Texas into eastern Oklahoma. There is a fair amount of QPF closely associated with this system so the gradient of greatest snow accumulation to lesser amounts may be fairly tight. Still, the best chance for snow accumulation remains to be across south central and possibly eastern portions of southwest Kansas based on the projected track of the system and H7 frontogenetic banding. Snow accumulations could exceed 6 inches in some locations across the area in question. Another concern will be the tight pressure gradient that develops across central and portions of western Kansas as a deepening surface low lifts northeast out of north Texas into eastern Oklahoma late Sunday afternoon into Sunday night. Strong northerly winds in excess of 25 to 35 mph are likely across central and much of southwest Kansas during this time frame, which of course, combined with moderate to heavy snowfall would likely result in restricted visibilities, potentially causing near whiteouts. This could become particularly dangerous considering the peak of the storm is expected to occur during the overnight hours Sunday night into early Monday morning. Temperatures will remain below freezing Sunday and Monday as cold air continues to surge southward into western Kansas during the period. Combined with a likely snow field across portions of central and southwest Kansas, highs are only expected to reach up into the 20s(F) both days. Look for widespread teens(F) for lows across west central and extreme southwest Kansas Sunday night and Monday night as the arctic air mass remains locked in across the high plains. The lower 20s(F) may still be possible in south central Kansas both nights. Highs may struggle to reach the 30s(F) toward mid-week as the arctic air mass will be slow to erode from the region. && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z Saturday EVENING) ISSUED AT 603 PM CST FRI DEC 25 2015 South to southeast winds will continue at 10 knots or less through the nighttime hours. Low ceilings are forecast to develop as some low level moisture (surface dewpoints in the upper 30s to lower 40s) moves into the region. Ceilings are expected to drop to the IFR category in the 06-10z time frame. A strong cold front will push rapidly south Saturday morning. Low ceilings are expected to persist in the IFR to MVFR category through the day behind the front. A major winter storm will likely have major implications from late Saturday Night through Monday, especially farther south closer to where the upper low will track. && .PRELIMINARY POINT TEMPS/POPS... DDC 28 33 18 26 / 10 20 40 60 GCK 23 31 17 26 / 10 10 30 40 EHA 23 30 17 26 / 10 10 60 60 LBL 27 33 19 27 / 10 10 60 60 HYS 27 33 16 26 / 20 10 20 30 P28 35 40 23 28 / 20 30 70 70 && .DDC Watches/Warnings/Advisories... Winter Storm Watch from Saturday evening through Monday afternoon for KSZ066-079>081-088>090. Winter Storm Watch from Saturday evening through Monday morning for KSZ074>078-084>087. && SHORT TERM...JJohnson LONG TERM...JJohnson AVIATION...Umscheid
Hazardous weather outlook, Dec 25, 3:38 PM CST, 5 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DODGE CITY KS 338 PM CST FRI DEC 25 2015 KSZ030-031-043>046-061>066-074>081-084>090-261100- TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA- PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER- 338 PM CST FRI DEC 25 2015 /238 PM MST FRI DEC 25 2015/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...SOUTH CENTRAL...SOUTHWEST AND WEST CENTRAL KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. DISCUSSION...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. WEATHER HAZARDS EXPECTED... NO HAZARDS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. DISCUSSION...A STRONG WINTER STORM SYSTEM WILL BRING SNOW AND POSSIBLY SLEET TO CENTRAL AND SOUTHWEST KANSAS SATURDAY EVENING THROUGH MONDAY. SEE THE WINTER WEATHER MESSAGE FOR FURTHER DETAILS. HAZARDS WEATHER RISK... SATURDAY... LIMITED EXCESSIVE COLD RISK. ELEVATED NON THUNDERSTORM WIND RISK. LIMITED ICE ACCUMULATION RISK. LIMITED SNOW AND OR SLEET RISK. SUNDAY... LIMITED EXCESSIVE COLD RISK. ELEVATED NON THUNDERSTORM WIND RISK. SIGNIFICANT SNOW AND SLEET RISK. MONDAY... LIMITED EXCESSIVE COLD RISK. ELEVATED SNOW AND OR SLEET RISK. TUESDAY... LIMITED EXCESSIVE COLD RISK. WEDNESDAY... LIMITED EXCESSIVE COLD RISK. THURSDAY... LIMITED EXCESSIVE COLD RISK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && FOR MORE DETAILS VISIT OUR WEBPAGE HTTP://WEATHER.GOV/DDC/EHWO 32
The office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 26, 2:58 PM CST | Blizzard Warning | DDC | Clark, Comanche, Ford, Grant, Gray, Haskell and 6 more | 19 hr |
| Dec 26, 2:58 PM CST | Winter Storm Warning | DDC | Barber, Edwards, Pawnee, Pratt, Rush, Stafford | 31 hr |
| Dec 26, 2:58 PM CST | Winter Weather Advisory | DDC | Finney, Grant, Gray, Hamilton, Haskell, Hodgeman and 4 more | 19 hr |
Nearby
Blizzard Watches in Kansas, 2015Every blizzard watch in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.